Mayo Clinic Connect
I completed all treatments for breast cancer but now I am supposed to take hormone blocker, named anastrozole. im concerned about the side effects. Has anyone here taken it and did anyone have hair loss?
Liked by Dee, coquimti, Molly MIller, farmgirl1556 ... see all
@francine6829, I've been on arimidex for about a month now and have just noticed a few aches and a bit of insomnia. I hope this is as bad as it'll be cause 5 years seems like such a long time to have to take it.
Jump to this post
I have been on anastrozole which is generic for Aridimex for a year and a half. I have aches and joint pain every where. I have trick fingers and fingers that lock. I have insomnia. I have gotten deep wrinkles overnight. I have no moisture in any parts of my body including my lady parts. I’m 60 and feel like 90. I hate feeling like this!
Liked by trixie1313
Have you asked your oncologist to switch you to another Pill?
Yes but she said this is the best there is for someone my age. Instead she talked to me about dealing with side effects.
I rub some extra-strength blue emu cream on my hands before bedtime and try to bend my fingers a little. If I keep them straight, then it's difficult to start moving them. The gynecologist suggested using olive oil or coconut oil in my "lady parts" area and this helps somewhat to keep a little moisture there. This stuff is brutal! I find the headaches are one of my worst complaints over all the other stuff as well as my vision is a bit blurry.
Liked by kathyomaha55
Thanks! I have tried the coconut oil. I will try the blue emu cream. Mornings are so bad with the stiffness in my fingers
Hi again. Yes I've had the dryness everywhere too. But I'm just so glad all the chemo and radiation is done, that I'm trying not to complain too much cause I figure I've gotta be on this lousy drug for five years, make the best of it. I actually had the strength to bake cookies today. Haven't baked anything in a year! Kwanless, I hope things start getting easier for you. Hang in there. You can do this.
I did not mind the lumpectomy or radiation. The Femura has been the worse part of this treatment. Being off of it for 2 weeks has been a blessing. I dread going back to and trying another AI. From what I am reading Arimidex side effects sound worse than aromasin
Thanks! Glad chemo and radiation are behind you!
Thanks for all the ideas!!
First I have not taken my arimedex since September, I think. The side effects were horrendous.
First time I tried my blood pressure went sky high, hot flash that was 36 hours long, and suicidal thought (never in my life have I ever had). I reported to Dr and he said quit for a few weeks and try again…so I played that game and did. Side effects were all joint soreness and high blood pressure, but Dr wanted me to continue. He would start me on blood pressure pills and vitamin C and depression. Come on!!
I am off..next appt was Feb 5 and he gave me aromasin, but I had a hysterectomy the next day and wasn't about to add pill to that mess.
My pharmacist was pleased with this next one and suggested start every other day. I will begin in a few weeks.
Watch your blood pressure is my only suggestion and again quality of life has to take front seat here, too! I am only 64 and not ready to give in!
Liked by elizm
@kwanless – I also had terrible leg pain and at times could not climb stairs unless I pulled myself up by the bannister. In addition to fatigue and getting depressed because I felt awful. I stopped my pills after 6 months and saw my oncologist yesterday, I have been off of the pills for a week and started to notice the difference after 5 days. My doctor could not believe that I have been suffering and told me I should have let her know and stopped the pills when the pain kicked in. She has instructed me to take a break for 1 month to get it all out of my system and wait until I feel like my old self. I was on anastrozole and she is going to change me to letrozole. She said if that does not work we will just try different drugs until one works and if none agree with me we will figure my next step which may be no drugs. My point is please do not suffer I had no quality of life and was starting to feel very depressed. Quality of life is very important I get having some off days but every day was off and that's not living it's existing. Please talk to your oncologist and if you get no results consider getting a new oncologist that listens to you. Sending good thoughts your way!
gwinter- I too am going to try aromasin but I am not optimistic. Is the doc allowing you a few weeks to heal from your hysterectomy before you start? That is interesting the advice from your pharmacist to take it every other day. I wonder what your oncologist will think about that AND does that impact its effectiveness?
jeannie53 – Letrozole is stronger than anastrozole and I took it for 7 weeks and then stopped. All the leg pain you mentioned was exactly why I went off. And the pain kept me up every night. I give you credit for staying on it 6 months. I will try Aromasin but I really want to go on Tamoxifen (even tho its not one of the newer fancy drugs), because it does not have the bone pain side effects.
@francine6829 – Hi Francine, My doctor explained that Tamoxifen is the drug that has been around the longest that is usually a drug that I would want. My concerns for myself about Tamoxifen are the warnings about blood clots and uterine cancer. I have a friend that did quite well on it with no effects. As for me when we get to that decision I just may opt out. As you had reactions on Letrozole I'm also leery of any of the drugs and will give them all a try and see how it goes. Good luck with Aromasin hopefully you will do better with it.
Jeannie53- I asked my breast surgeon about those tamoxifen side effects you mentioned. He said unless I smoke, which I don’t or have a history of blood clots, those side effects are very very unlikely. He thinks Tomixifen is a good choice. I have not convinced my oncologist yet
I tried Aspercreme with lidocaine – that helped as well on my hands. Exercise has also really helped with the muscle/joint pain. Any one else had problems with Acne?? On top of everything else – It's like I'm 15 again. LOL
version 18.104.22.168.3.2Page loaded in 1.243 seconds